Night Sweats after flu jab

My mum just had her 11th rituximab maintenance injection and her flu jab a few days later. She has Follicular NHL. Since the flu jab she’s been experiencing night sweats. She’s not lost any weight, felt any lumps, coughed or had any other worrying symptoms. Her blood work was fine pre-treatment just 3 weeks ago and she had a telephone consultation with the doctor that was optimistic as her next injection is the last.

I can’t help but feel really frightened about these night sweats. Is a reaction to the flu jab common? 

  • Hi BenQ

    Thank you for getting in touch with us. It’s understandable that you’re concerned about the symptoms your mum is having.

    There’s no evidence that the flu vaccine would cause your mum to have night sweats. However, it is a side effect from Rituximab. We would suggest that your mum contacts her team at the hospital to inform them that she is experiencing night sweats. We would always encourage a conversation with someone who can access your mum’s medical records when she’s having new or unexpected symptoms. This may be coincidental, but as it’s a change for your mum and it’s important to have this checked. 

    I hope this information is helpful for you, but please don’t hesitate to get back in touch if you need further information or support.

     

    Best wishes

     

    Alison P

    Cancer Information Nurse